Infinite Transitivity on Affine Varieties

  • Ivan Arzhantsev
  • Hubert Flenner
  • Shulim Kaliman
  • Frank Kutzschebauch
  • Mikhail Zaidenberg


In this note we survey recent results on automorphisms of affine algebraic varieties, infinitely transitive group actions and flexibility. We present related constructions and examples, and discuss geometric applications and open problems.


Algebraic Group Pezzo Surface Affine Space Open Orbit Affine Variety 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. 1.
    Arzhantsev, I. V., Flenner, H., Kaliman, S., Kutzschebauch, F., and Zaidenberg, M., Flexible varieties and automorphism groups, Duke Math. J., 162 no. 4 (2013), 60p (to appear) arXiv:1011.5375, (2010).Google Scholar
  2. 2.
    Arzhantsev, I.V., Kuyumzhiyan, K., and Zaidenberg, M., Flag varieties, toric varieties, and suspensions: three instances of infinite transitivity, Sbornik: Math., 203, no. 7, 3–30, (2012).Google Scholar
  3. 3.
    Batyrev, V. and Haddad, F., On the geometry ofSL (2)-equivariant flips, Moscow Math. J. 8, no. 4, 621–646, (2012).Google Scholar
  4. 4.
    Bogomolov, F., Karzhemanov, I., and Kuyumzhiyan, K., Unirationality and existence of infinitely transitive models, this volume; see also arXiv:1204.0862, (2012).Google Scholar
  5. 5.
    Borel, A., Les bouts des espaces homogènes de groupes de Lie, Ann. Math. (2) 58, 443–457, (1953).Google Scholar
  6. 6.
    Danilov, V. I. and Gizatullin, M. H., Examples of nonhomogeneous quasihomogeneous surfaces, Math. USSR Izv. 8, 43–60, (1974).Google Scholar
  7. 7.
    Dubouloz, A., Completions of normal affine surfaces with a trivial Makar-Limanov invariant, Michigan Math. J. 52, 289–308, (2004).Google Scholar
  8. 8.
    Dubouloz, A., The cylinder over the Koras-Russell cubic threefold has a trivial Makar-Limanov invariant, Transform. Groups 14, 531–539, (2009).Google Scholar
  9. 9.
    Flenner, H., Kaliman, S., and Zaidenberg, M., Smooth Affine Surfaces with Non-Unique \({\mathbb{C}}^{{\ast}}- Actions,\) J. Algebraic Geometry 20, 329–398, (2011).Google Scholar
  10. 10.
    Freudenburg, G., Algebraic Theory of Locally Nilpotent Derivations, Encyclopaedia Math. Sciences 136, Springer, Berlin, (2006).Google Scholar
  11. 11.
    Gizatullin, M. H., Affine surfaces that can be augmented by a nonsingular rational curve (Russian), Izv. Akad. Nauk SSSR, Ser. Mat. 34, 778–802, (1970).Google Scholar
  12. 12.
    Gizatullin, M. H., Quasihomogeneous affine surfaces, Math. USSR Izv. 5, 1057–1081, (1971).Google Scholar
  13. 13.
    Kaliman, S. and Kutzschebauch, F., Criteria for the density property of complex manifolds, Invent. Math. 172, 71–87, (2008).Google Scholar
  14. 14.
    Kaliman, S. and Zaidenberg, M., Affine modifications and affine hypersurfaces with a very transitive automorphism group, Transform. Groups 4, 53–95, (1999).Google Scholar
  15. 15.
    Kaliman, S. and Zaidenberg, M., Miyanishi’s characterization of the affine 3-space does not hold in higher dimensions, Ann. Inst. Fourier (Grenoble) 50, 1649–1669, (2000).Google Scholar
  16. 16.
    Kishimoto, T., Prokhorov, Yu., and Zaidenberg, M., Group actions on affine cones, CRM Proceedings and Lecture Notes 54, Amer. Math. Soc., 123–164, (2011).Google Scholar
  17. 17.
    Kishimoto, T., Prokhorov, Yu., and Zaidenberg, M., Unipotent group actions on del Pezzo cones, arXiv:1212.4479, (2012), 10p.Google Scholar
  18. 17a.
    Kishimoto, T., Yu. Prokhorov, and Zaidenberg, M. G a-actions on affine cones. arXiv:1212.4249, (2012), 14p.Google Scholar
  19. 18.
    Knop, F., Mehrfach transitive Operationen algebraischer Gruppen, Arch. Math. 41, 438–446, (1983).Google Scholar
  20. 19.
    Kuyumzhiyan, K. and Mangolte, F., Infinitely transitive actions on real affine suspensions, J. Pure Appl. Algebra 216, no. 10, 2106–2112, (2012).Google Scholar
  21. 20.
    Liendo, A., Affine T-varieties of complexity one and locally nilpotent derivations, Transform. Groups 15, 389–425, (2010).Google Scholar
  22. 21.
    Liendo, A., \(\mathbb{G}_{a}\)-actions of fiber type on affineT-varieties, J. Algebra 324, 3653–3665, (2010).Google Scholar
  23. 22.
    Perepechko, A. Yu., Flexibility of a ne cones over del Pezzo surfaces of degree 4 and 5, Funct. Anal. Appl. (to appear); arXiv:1108.5841, 6p.Google Scholar
  24. 23.
    Popov, V. L., Quasihomogeneous affine algebraic varieties of the groupSL (2), Math. USSR Izv. 7, 793–831, (1973).Google Scholar
  25. 24.
    Popov, V. L., On the Makar-Limanov, Derksen invariants, and finite automorphism groups of algebraic varieties, CRM Proceedings and Lecture Notes 54, Amer. Math. Soc., 289–311, (2011).Google Scholar
  26. 25.
    Popov, V. L. and Vinberg, E. B., On a certain class of quasihomogeneous affine varieties, Math. USSR Izv. 6, 743–758, (1972).Google Scholar
  27. 26.
    Ramanujam, C. P., A note on automorphism groups of algebraic varieties, Math. Ann. 156, 25–33, (1964).Google Scholar
  28. 27.
    Reichstein, Z., On automorphisms of matrix invariants, Trans. Amer. Math. Soc. 340, 353–371, (1993).Google Scholar
  29. 28.
    Reichstein, Z., On automorphisms of matrix invariants induced from the trace ring, Linear Algebra Appl. 193, 51–74, (1993).Google Scholar
  30. 29.
    Shafarevich, I. R., On some infinite-dimensional groups, Rend. Mat. Appl. (5) 25, no. 1–2, 208–212, (1966).Google Scholar
  31. 30.
    Shestakov, I.P. and Umirbaev, U. U., The tame and the wild automorphisms of polynomial rings in three variables, J. Amer. Math. Soc. 17, 197–227, (2004).Google Scholar
  32. 31.
    Winkelmann, J., On automorphisms of complements of analytic subsets in \({\mathbb{C}}^{n}\), Math. Z. 204, 117–127, (1990).Google Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  • Ivan Arzhantsev
    • 1
  • Hubert Flenner
    • 2
  • Shulim Kaliman
    • 3
  • Frank Kutzschebauch
    • 4
  • Mikhail Zaidenberg
    • 5
  1. 1.Department of Higher Algebra, Faculty of Mechanics and MathematicsMoscow State UniversityMoscowRussia
  2. 2.Fakultät für MathematikRuhr Universität BochumBochumGermany
  3. 3.Department of MathematicsUniversity of MiamiCoral GablesUSA
  4. 4.Mathematisches InstitutUniversität BernBernSwitzerland
  5. 5.Université Grenoble ISt. Martin d’HèresFrance

Personalised recommendations